bummed about the moonface

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jun 2006
Total Posts : 321
   Posted 12/3/2009 6:40 AM (GMT -6)   
Sooo even though I know I shouldn't have I looked at some pictures of me and now I'm even more bummed out about my fat face that is getting hairy :( I miss looking like me and its going to be months before I'm totally off of these stupid steroids. I didn't really get moon face last time I was on Prednisone. Anyone had it before that can tell me how long after you are off of it before you start looking normal again? I need some hope because as it turns out I am pretty vain lol
"Be ashamed to die until you have won some victory for humanity" ~ Horace Mann

Regular Member

Date Joined Oct 2005
Total Posts : 428
   Posted 12/3/2009 7:27 AM (GMT -6)   
You are not vain at all :) I was the same way when I was on prednisone. If I remember correctly it took around a month or so for my face to go down after starting to taper. It took me longer to actually SEE my face skinny again even after it was. So don't feel bad, we all hate it. Hang in there.



Regular Member

Date Joined Feb 2004
Total Posts : 53
   Posted 12/3/2009 7:44 AM (GMT -6)   
Ya poor thing, I know it sux. It seems silly but it's not - it can really get to you. I avoid Prednisone like the plague! lol... I haven't had it for years, and when I look back at the photos of me they make me so sad! :( I have a script sitting here in case I decide I can't wait for the other stuff to kick in - so not going to touch it!!! lol.

Just remember it isn't permanent :) It will go away after a month or two...
Female, mid-20's, lives in Australia
Symptoms since 99', Dx 2003, Right Hemicolectomy 2004, Trying to find the magic combination to manage this silly disease :)

Regular Member

Date Joined Jul 2005
Total Posts : 207
   Posted 12/3/2009 8:08 AM (GMT -6)   
Awwww... the moon face. If you are vain then I guess a whole lot of the rest of us are as well. I was very conscious of my moon face, last time I had it was 2 yrs ago. I took an all inclusive vacation right after I stopped prednisone and I hate looking at those vacation pictures. Yuck, Yuck, Yuck!!! But there is nothing you can do. Prednisone the rotten side effects are crazy ... moon face, sweats, insomnia, acne, headaches. I hated it. Sorry you are at this moment in your tx, It won't be forever and it will get better and the face will shrink. I agree it took a few weeks - month after ending that it went away. I know that sounds like a long time but it will go away.. Promise!!! I read alot on here during that time which seemed to help me cope with the emotional aspects of the Crohns. Stay Strong.

30 Year old Female. Dx with Crohns 2005. Just went med free as of July '09 doing well so far.... Hx: Imuran 50 mg. Had 3 remicade infusions which put me in remission upon dx.

Dx with Pyoderma Gangrenosum Nov '07. Used Prednisone and 3 more infusions to close up the PG.
I do believe everything happens for a reason, but I still am waiting to figure this one out :)

Regular Member

Date Joined Oct 2009
Total Posts : 253
   Posted 12/3/2009 8:54 AM (GMT -6)   
I'm sorry you're bummed :( But it will get better... if you don't mind me asking, how long does it typically take for the moon face to appear? I just started prednisone for the first time yesterday and I'm worried :(
female 19, diagnosed crohns december 2008
currently taking 500 mg pentasa 4x daily
still feeling terrible, going back to dr.

Regular Member

Date Joined Oct 2005
Total Posts : 428
   Posted 12/3/2009 10:40 AM (GMT -6)   
It didn't take that long at all for me. I startedon Pred in the middle of Oct. in '05 and by Dec. I was full blown moon face, but it was gradual at first seems like. I have a full face anyway so it was painful to look at myself. BUT just remember it does go away, that's the only thing that kept me going, well, that and all the other lovely side effects :/ Hang in there.



Regular Member

Date Joined Jun 2006
Total Posts : 229
   Posted 12/3/2009 10:58 AM (GMT -6)   
I too was extremely self-conscience about my moon-face. Like everyone else stated, it will go away about a month after you taper.

Veteran Member

Date Joined Jan 2009
Total Posts : 829
   Posted 12/3/2009 11:32 AM (GMT -6)   
I wish I could give you some good news :S

But it takes time and you have to just relax and wait..

It gets better if you watch the salt you are eating.

My moonface was terrible and i stopped the pred in april I think and I still don't have my "old" face back..

And I have a under chin which I never had before
25 year old female
Diagnosed with :
Endometriosis march 2007
Anxiety disorder august 2007
CD/UC they dont know witch October 2008
Autoimmune Hepatitis in July 2009

Medication - Asacol, Pariet, Cipralex and Cerazette.
Past medication Remicade
My wonderful dogs :) ~ www.poodle.is ~

Veteran Member

Date Joined Apr 2005
Total Posts : 3763
   Posted 12/3/2009 1:13 PM (GMT -6)   
Arghh I hate the moon face. I think you would be hard pressed to find a woman who is not vain about the dang moon face, most men too I'd bet. There are a few contouring makeup tricks that can make it a little bit better. I do mean a little, but vanity being what it is, I'll take what I can get. It involves using darker makeup under your cheekbones (or where they used to be smilewinkgrin ) for contour and the same under your jawbone, maybe along the side of your nose. Then lighter shades on top of your cheekbones. Also, play up your eyes with makeup so that people have someplace to look. Go to a good department store and speak to one of the makeup ladies. Tell them what you need. Ask to have them show you how to make your face appear slimmer. You don't have to buy the products. You can get the same type of things at Walmart or the drug store. Just don't go at the peak time. Oh, and don't wear high neck lines, you end up looking like a turtle!

I was on high doses for a few years and learned a few tricks. I didn't do this everyday, but when I knew I was going someplace special I pulled out every trick I could.

CD 20 years officially, 30 unofficially. 3 resections '93, '95 '97
Managing with strict low residue diet, keeping symptoms to a minimum. All test show small amount of ulceration, still have occasional blockages. But still have a great time with my 2 daughters and husband!

Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....

Regular Member

Date Joined Aug 2004
Total Posts : 102
   Posted 12/3/2009 2:02 PM (GMT -6)   
I agree with Zanne, makeup tricks work great! Hang in there!
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 8:39 PM (GMT -6)
There are a total of 2,710,359 posts in 298,888 threads.
View Active Threads

Who's Online
This forum has 153429 registered members. Please welcome our newest member, Mattyice.
284 Guest(s), 9 Registered Member(s) are currently online.  Details
XxdavexX, wtw415, Fl Drifter, birthdaysuit, Huddie, xiantaej64, Hilander64, Tall Allen, (Seashell)

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer